Sign inSubmit
ArticleMetrics
Case Report · Open access · Published 18 June 2016

Mystifying Toxidrome: A Case of Heroin Body Packer Syndrome

Prasan Kumar Panda1, Tom Jose Kakkanattu1, Arvind Kumar1, Prayas Sethi1, Kuldeep Kumar1, Ashutosh Biswas1 & Naveet Wig1

American Journal of Pharmacology and Toxicology, Volume 11, Issue 2, pp. 20–25 · doi.org/10.3844/ajptsp.2016.20.25

7,731 accesses6,114 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

Drug trafficking is an international problem. Over years it has increased in prevalence and concealment methods. Body packers swallow wrapped packets of illicit drugs, mainly cocaine and heroin and try to conceal them from security personnel. They present to physicians either as body packer syndrome with symptoms of intoxication or asymptomatically on suspicion of drug concealment, for observation. We report a case of middle aged unknown male, found in comatose state on road side by Delhi police (India), brought to our emergency without any signs of injury. Initially organophosphate toxidrome was suspected, later confirmed to be opiod toxidrome with internal concealment of many balloons (of polythene) wrapped packets of heroin. On failure of conservative removal, he underwent laparotomy with complete removal of all the packets. He was discharged in stable condition and handed over to the police. This is the first case report of live heroin body packer syndrome from India.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Panda, P. K., Kakkanattu, T. J., Kumar, A., Sethi, P., Kumar, K., Biswas, A. & Wig, N. (2016). Mystifying Toxidrome: A Case of Heroin Body Packer Syndrome. American Journal of Pharmacology and Toxicology, 11(2), 20–25. https://doi.org/10.3844/ajptsp.2016.20.25

Licence
CC BY 3.0
Issue
Volume 11, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Mystifying Toxidrome: A Case of Heroin Body Packer SyndromeAmerican Journal of Pharmacology and Toxicology · Volume 11, Issue 2 · pp. 20–25 · CC BY 3.0Download